The Diabetes Forum Support Community For Diabetics Online

The Diabetes Forum Support Community For Diabetics Online (https://www.diabetesforum.com/forum.php)
-   Diabetes (https://www.diabetesforum.com/diabetes/)
-   -   Heartburn (https://www.diabetesforum.com/diabetes/95002-heartburn.html)

magician1373 01-02-2018 01:17

Heartburn
 
I am type 2 and trying to get sugars under control with diet and exercise. I had heartburn tonight and didnt know what to take. The tums and Rolaids both have -ose in some of the ingredients. What do you all take for heartburn?

itissteve 01-02-2018 01:48

For the random attack of heartburn, I take TUMS (the classic tablets, not "Chews" or "Smoothies" or whatever). IMO one or two of them don't have enough "-ose" (or cornstarch, another ingredient) to materially affect my BG.

For more prolonged heartburn I take Mylanta, which (I see by looking it up) contains sucralose and sorbitol, but, again, not in quantities which I believe will seriously mess up my BG.

magician1373 01-02-2018 01:59

I took one tum. It didn't help very much so I am going to try some pepto-bismol. See if that helps. Thank you so much for your advice. Im so afraid it will bring my bg up.

hftmrock 01-02-2018 03:27

when you manage your carbs and sugars I believe this will go away but prilosec OTC is what works for me when I used to have heartburn and it does not have carbs

itissteve 01-02-2018 13:29

Quote:

Originally Posted by magician1373 (Post 1262322)
I took one tum. It didn't help very much so I am going to try some pepto-bismol. See if that helps. Thank you so much for your advice. Im so afraid it will bring my bg up.

magician, you're welcome. It's sometimes hard to know what to do when you have diabetes (or high blood pressure or...) and you just want to take something to make yourself feel better. I hope these work for you.

arvadaco 01-03-2018 13:26

Just take the tums, 2 or 3 or 4 if need be until it goes away. The extra stress it causes from the discomfort can make BG go up anyways. I usually take 2 tums and it helps. The amount of time it is in your system i'm sure wont hurt anything. Good luck, dang heartburn is awful. I hope it goes away soon for you.

VeeJay 01-03-2018 13:31

I have heartburn from acid reflux because of a hiatal hernia. I've found a wonderful product, Gaviscon, which not only is an antacid, but also produces a foam that acts as a barrier between the stomach and the esophagus, so that if there is any reflux, the it is the foam that comes up and not stomach acid, thereby protecting the esophagus.

It does contain sucrose, but it's the last ingredient in the list so is probably minimal.

arvadaco 01-03-2018 14:31

oh my goodness I have forgotten about gaviscon. I use to live on that until they did a esophageal stretching for the heartburn otherwise known too as something that gives you a sensation in your throat all the time, of course the name eluded me as I was typing lol


All times are GMT +1. The time now is 17:54.

Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.